Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 174, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 11, 2012, 6:56 PM CDT for Stephens County, Texas. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 11, 2012, 7:46 PM CDT
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Stephens County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:00 PM CDT | HAIL 1.25 | 5 Nw Breckenridge, TX | HALF DOLLAR SIZED HAIL WAS REPORTED ON THE PENINSULA ON THE EASTERN SIDE OF HUBBARD CREEK LAKE |
| Jun 11, 7:02 PM CDT | HAIL 0.88 | Breckenridge, TX | DIME TO NICKEL HAIL IN BRECKENRIDGE |
| Jun 11, 7:12 PM CDT | HAIL 1 | Breckenridge, TX | QUARTER HAIL AT THE CVS DRUG STORE ON WEST WALKER STREET IN BRECKENRIDGE |
| Jun 11, 7:26 PM CDT | HAIL 2.5 | 8 Ene Crystal Falls, TX | TENNIS BALL SIZED HAIL WAS REPORTED 3 MILES SOUTH OF ELIASVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3217 J/kg
- Mixed-layer CIN
- -426 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
121
WUUS54 KFWD 112356
SVRFWD
TXC429-120100-
/O.NEW.KFWD.SV.W.0174.120611T2356Z-120612T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEPHENS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 800 PM CDT
* AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES WEST OF BRECKENRIDGE...NEAR HUBBARD CREEK LAKE...
MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CRYSTAL FALLS AROUND 730 PM...
AT 646 PM...HAIL TO THE SIZE OF QUARTERS WAS REPORTED AT THE HIGHWAY
180 BRIDGE AT HUBBARD CREEK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3296 9910 3296 9857 3275 9858 3251 9910
3254 9911
TIME...MOT...LOC 2355Z 227DEG 13KT 3279 9898
$$
253 follow-up statements
144
WWUS54 KFWD 120012
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT MON JUN 11 2012
TXC429-120100-
/O.CON.KFWD.SV.W.0174.000000T0000Z-120612T0100Z/
STEPHENS TX-
712 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN STEPHENS COUNTY...
AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF CRYSTAL FALLS...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CRYSTAL FALLS AROUND 720 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3296 9909 3295 9858 3275 9858 3266 9884
3265 9909
TIME...MOT...LOC 0012Z 205DEG 14KT 3287 9896
$$771
WWUS54 KFWD 120026
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT MON JUN 11 2012
TXC429-120100-
/O.CON.KFWD.SV.W.0174.000000T0000Z-120612T0100Z/
STEPHENS TX-
726 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN STEPHENS COUNTY...
AT 726 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CRYSTAL FALLS...MOVING NORTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3296 9909 3295 9858 3275 9858 3266 9884
3265 9909
TIME...MOT...LOC 0026Z 205DEG 14KT 3293 9886
$$769
WWUS54 KFWD 120046
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CDT MON JUN 11 2012
TXC429-120056-
/O.CAN.KFWD.SV.W.0174.000000T0000Z-120612T0100Z/
STEPHENS TX-
746 PM CDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STEPHENS COUNTY IS
CANCELLED...
AT 746 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3296 9909 3295 9858 3275 9858 3266 9884
3265 9909
TIME...MOT...LOC 0046Z 205DEG 14KT 3300 9882
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:26 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 11, 6:26 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 626 PM CDT MON JUN 11 2012 .AVIATION... CONCERNS...THUNDER POTENTIAL AND MVFR CIGS. VFR CONDITIONS ARE EXPECTED AT THE TAF SITES FOR THE NEXT SEVERAL HOURS BUT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT AT LEAST THE DFW METROPLEX LATER THIS EVENING. A STATIONARY COLD FRONT CURRENTLY LIES FROM NEAR NOCONA TO GRAHAM TO ALBANY. STORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT THROUGH THE EVENING HOURS AND AFFECT THE METROPLEX TAF SITES BETWEEN 03-06Z. CURRENT CONVECTION NEAR COLEMAN TO EDEN MAY CONGEAL INTO A MCS THAT MAY MOVE EAST AND REACH KACT LATER THIS EVENING...BUT WITH THE OVERALL SLOW MOVEMENT OF THE STORMS AND THE LOSS OF HEATING IN A FEW HOURS...WILL NOT MENTION RAIN OR THUNDER IN THE KACT TAF AT THIS TIME. ANY STORMS THAT DO REACH THE TAF TERMINALS COULD BE SEVERE WITH A HIGH WIND AND HAIL THREAT...BUT THE OVERALL SEVERE THREAT IS EXPECTED TO DIMINISH THROUGH THE OVERNIGHT HOURS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON BUT MANY QUESTIONS STILL REMAIN ABOUT WHEN AND WHERE THEY WOULD DEVELOP...THEREFORE WILL NOT MENTION THUNDER IN THE TAF FOR TOMORROW AFTERNOON UNTIL WE SEE WHERE THE FRONT OR BOUNDARIES REMAIN FROM TONIGHT/S CONVECTION. THERE IS A CHANCE THAT MVFR CIGS AROUND 1500 FEET COULD REACH THE TAF SITES EARLY TUESDAY MORNING BUT CONVECTION TONIGHT COULD IMPACT THE DEVELOPMENT OR LOCATION OF THE STRATUS. FOR NOW...WILL LEAVE THE MENTION OF MVFR CIGS IN OVERNIGHT BUT MAY NEED TO REMOVE THIS WITH LATER TAF ISSUANCES. AND FINALLY...WILL PREVAIL SOUTH WINDS AT ALL SITES UNTIL TUESDAY AFTERNOON WHEN THE WINDS SHIFT TO THE SOUTHEAST AND EAST. HOWEVER...IT IS POSSIBLE THAT CONVECTION COULD PUSH THE FRONT INTO THE DFW METROPLEX OVERNIGHT OR VERY NEAR THE METROPLEX RESULTING IN NORTH OR VARIABLE WINDS. 82/JLD && .PREV DISCUSSION... /ISSUED 300 PM CDT MON JUN 11 2012/ THE COLD FRONT CURRENTLY EXTENDS FROM NEAR MCALESTER OKLAHOMA TO HOBBS NEW MEXICO AND HAS ALREADY ENTERED NORTHWESTERN YOUNG COUNTY. WE STILL FEEL THAT LATE AFTERNOON AND EVENING CONVECTION WILL FAVOR AREAS ALONG AND AHEAD OF THE COLD FRONT...ESPECIALLY FROM EAST OKLAHOMA TO THE TEXAS HILL COUNTRY. WITH SUCH AN UNSTABLE AIR MASS IN PLACE OVER NORTH TEXAS...THUNDERSTORM DEVELOPMENT WILL BE RAPID WITH LARGE HAIL POSSIBLY RESULTING WITHIN 30 MINUTES AFTER THE FIRST ECHOES APPEAR. EXPECT DEVELOPMENT TO BEGIN IN OKLAHOMA AND OVER THE TEXAS HILL COUNTRY WHERE INHIBITION IS THE LEAST AND BUILD ALONG THE COLD FRONT INTO OUR NORTH AND WEST COUNTIES THIS EVENING THEN OVER THE NORTHWEST THIRD BY MIDNIGHT AND NORTHEAST LATE TONIGHT. SPC/S SLIGHT RISK OVER THE NORTHWEST TWO- THIRDS OF NORTH TEXAS IS WARRANTED. ISOLATED DISCRETE CELLS WILL HAVE TO BE WATCHED CLOSELY FOR MESO CYCLONE DEVELOPMENT 23-03Z AND VERY LARGE HAIL POTENTIAL THROUGH 04Z. WITH THE FRONT REMAINING IN THE AREA ON TUESDAY...WE HAVE THE POTENTIAL FOR MORE SCATTERED AFTERNOON AND EVENING STRONG TO SEVERE CONVECTION. ALSO...WE EXPECT AN MCS TO DEVELOP UPSTREAM THAT PROPAGATES ACROSS NORTH TEXAS TUESDAY NIGHT INTO WEDNESDAY MORNING. AS STARTED BY THE PREVIOUS SHIFT...THIS IS HIGHLY DEPENDENT ON HOW OVER WORKED THE ATMOSPHERE BECOMES TONIGHT. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH NIGHT IF THE ATMOSPHERE REMAINS UNSTABLE AND PRIMED. TEMPERATURES DURING THIS FORECAST WILL BE SEVERAL DEGREES COOLER THAN THOSE OF TODAY. EXPECT CLOUD COVERAGE AND STORM ACTIVITY TO RESULT IN HIGHS 88-92 ALONG AND NORTH OF I-20...AND IN THE MID 90S TO THE SOUTH TUESDAY AND WEDNESDAY. HIGH TEMPS WILL REMAIN IN THE UPPER 80S TO MID 90S THURSDAY THROUGH MONDAY AS WINDS BECOME MORE SOUTHEASTERLY. OVERNIGHT LOWS WILL REMAIN ELEVATED DUE TO DEWPOINTS IN THE UPPER 60S TO LOWER 70S LINGER OVER THE REGION THIS WEEK. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 92 76 90 74 / 30 30 40 30 10 WACO, TX 76 93 74 91 73 / 10 20 30 20 10 PARIS, TX 75 90 71 87 69 / 50 30 30 30 20 DENTON, TX 75 91 72 89 71 / 40 30 40 30 10 MCKINNEY, TX 74 90 74 89 70 / 40 30 40 30 20 DALLAS, TX 78 92 77 90 74 / 30 30 40 30 10 TERRELL, TX 76 91 74 88 72 / 40 30 30 30 20 CORSICANA, TX 77 93 74 91 72 / 20 20 30 20 10 TEMPLE, TX 76 95 73 92 72 / 10 20 20 20 10 MINERAL WELLS, TX 73 91 72 90 70 / 40 20 40 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/58
Hazardous weather outlook, Jun 11, 2:54 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 254 PM CDT MON JUN 11 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 254 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS CONTAINING VERY LARGE HAIL...DAMAGING WINDS...AND FREQUENT LIGHTING NORTHWEST OF AN EASTLAND TO GAINESVILLE LINE LATE THIS AFTERNOON. IN ADDITION... THERE MAY BE A VERY BRIEF WINDOW FOR AN ISOLATED TORNADO WITH DISCRETE STORMS ACROSS THE RED RIVER VALLEY THROUGH EARLY EVENING. STORMS WILL BECOME MORE NUMEROUS THIS EVENING AND POSSIBLY FORM INTO A SQUALL LINE WITH AN INCREASED THREAT FOR DAMAGING WINDS BETWEEN 60 AND 70 MPH. THE SEVERE WEATHER THREAT WILL EXPAND AS FAR SOUTH AS A LAMPASAS...TO WACO...TO ATHENS LINE. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH AFTER MIDNIGHT AS INSTABILITY WEAKENS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TUESDAY THROUGH WEDNESDAY AFTERNOON. STRONG TO SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL REMAIN POSSIBLE... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BY THIS EVENING...ESPECIALLY NORTH OF INTERSTATE 20 WHERE THE SEVERE WEATHER RISK IS EXPECTED TO BE THE GREATEST. 05/
In the hours before
Special weather statement, Jun 11, 4:53 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CDT MON JUN 11 2012
TXZ129-112245-
EASTLAND TX-
453 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTLAND COUNTY
AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM IN CALLAHAN COUNTY. THIS STORM WAS LOCATED 29
MILES WEST OF CISCO...MOVING EAST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GORMAN AND RISING STAR.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR PARTS OF EASTLAND COUNTY AFTER 515 PM.
LAT...LON 3238 9912 3239 9910 3238 9873 3221 9867
3220 9867 3207 9893 3207 9912 3208 9913
TIME...MOT...LOC 2152Z 278DEG 10KT 3224 9944Special weather statement, Jun 11, 5:22 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT MON JUN 11 2012
TXZ129-112245-
EASTLAND TX-
522 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN EASTLAND COUNTY
AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF CISCO...IN CALLAHAN
COUNTY...MOVING SOUTHEAST AT 15 MPH.
CLOUD TO GROUND LIGHTNING AND WIND GUSTS OVER 40 MPH MAY OCCUR ACROSS
WESTERN EASTLAND COUNTY WELL OUT AHEAD OF THESE STORMS.
LAT...LON 3237 9884 3212 9883 3210 9888 3210 9912
3231 9913
TIME...MOT...LOC 2218Z 295DEG 14KT 3217 9942Local storm report, Jun 11, 6:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT MON JUN 11 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 6 W BRECKENRIDGE 32.75N 99.00W
06/11/2012 E1.00 INCH STEPHENS TX LAW ENFORCEMENT
6 MILES WEST OF BRECKENRIDGEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:53 PM CDT | Special Weather Statement | FWD | Eastland | 52 min |
| Jun 11, 5:22 PM CDT | Special Weather Statement | FWD | Eastland | 23 min |
| Jun 11, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.